Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 274, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 28, 2005, 1:54 PM CDT for Houston County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2005, 1:54 PM CDT (18:54 UTC)
- Expired
- Aug 28, 2005, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Houston County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 281854 SVROHX TNC083-281930- /O.NEW.KOHX.SV.W.0274.050828T1854Z-050828T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 154 PM CDT SUN AUG 28 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ERIN * UNTIL 230 PM CDT * AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF TENNESSEE RIDGE...OR ABOUT 10 MILES SOUTHWEST OF ERIN...AND MOVING NORTH AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3621 8797 3621 8775 3633 8770 3635 8795 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:30 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 28, 1:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT SUN AUG 28 2005 .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO BREAK OUT THIS AFTERNOON AS TEMPERATURES RISE INTO THE MID AND UPPER 80S. RADAR LOOP SHOWING A NORTHWARD MOVEMENT. MINOR VORT LOBES CONTINUE TO MOVE ACROSS THE AREA AND MAY BE ENHANCING THE ACTIVITY SOMEWHAT. WITH MINOR VORT LOBES ROTATING ACROSS THE AREA AND PRECIPITABLE WATER VALUES IN THE 2+ RANGE AND K-INDICES > 40 WILL KEEP POPS RUNNING OVERNIGHT. MOISTURE DEEPENS ON MONDAY AS KATRINA HEADS THIS WAY. WILL GO LIKELY POPS FOR MONDAY...BASICALLY CATEGORIAL FOR MONDAY NIGHT AND TUESDAY. HURRICANE CENTER OFFICIAL TRACK AND LATEST GFS RUN BRING REMNANTS OF KATRINA THROUGH MIDDLE TN BEGINNING LATE MONDAY NIGHT AND DURING THE DAY TUESDAY. HAVE ISSUED AN INLAND TROPICAL STORM WIND WATCH...FIRST EVER FOR ME...FOR ALL OF MIDDLE TN...FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE AS THE REMNANTS OF KATRINA PASS THROUGH THE MID STATE. ISOLATED TORNADOES NOT OUT OF THE QUESTION SINCE WE WILL BE IN RIGHT FRONT QUAD. ALSO HAVE ISSUED A FLOOD WATCH FOR ALL OF MIDDLE TN FOR LATE MONDAY NIGHT THROUGH TUESDAY EVENING. && .OHX WATCHES/WARNINGS/ADVISORIES...INLAND TROPICAL STORM WIND WATCH FOR ALL OF MIDDLE TN FROM 1 AM TUESDAY MORNING THROUGH 10 PM TUESDAY EVENING...FLOOD WATCH FOR ALL OF MIDDLE TN FROM 1 AM TUESDAY MORNING THROUGH 10 PM CDT TUESDAY EVENING. && BOYD
In the hours before
Special weather statement, Aug 28, 9:55 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 955 AM CDT SUN AUG 28 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-282300- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 955 AM CDT SUN AUG 28 2005 ...INLAND TROPICAL STORM WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT TO TUESDAY EVENING... HURRICANE KATRINA TAKING AIM ON THE GULF COAST AND POINTS NORTHWARD... AS OF 10 AM CDT THIS MORNING...HURRICANE KATRINA WAS LOCATED IN THE CENTRAL GULF OF MEXICO...ABOUT 225 MILES TO THE SOUTH SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER. SHE IS MOVING TO THE WEST NORTHWEST AT AROUND 12 MPH...BUT IS EXPECTED TO TURN MORE TO THE NORTHWEST AND EVENTUALLY THE NORTH NORTHWEST OVER THE NEXT 24 HOURS. MOISTURE IN ASSOCIATION WITH KATRINA WILL SPREAD NORTHWARD WELL IN ADVANCE OF THE NORTHWARD MOVING EYE. PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS MIDDLE TN BEGINNING ON MONDAY AND CONTINUING INTO TUESDAY. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE DURING THE PERIOD FROM MONDAY THROUGH TUESDAY. IN ADDITION TO THE HEAVY RAINFALL THREAT...STRONG WINDS OF AS MUCH AS 30 TO 49 MPH...AND GUSTS TO IN EXCESS OF 60 MPH... WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY AS THE CENTER OF KATRINA APPROACHES AND THEN MOVES ACROSS WESTERN PORTIONS OF THE MID STATE. THE RAINFALL AND HIGH WINDS SHOULD DECREASE TUESDAY NIGHT WITH A RETURN TO PARTLY CLOUDY CONDITIONS ON WEDNESDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. BOYD
Special weather statement, Aug 28, 11:58 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1158 AM CDT SUN AUG 28 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-282300- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1158 AM CDT SUN AUG 28 2005 ...INLAND TROPICAL STORM WIND WATCH IN EFFECT FROM 1 AM CDT TUESDAY MORNING THROUGH 10 PM CDT TUESDAY EVENING... ...FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE FROM 1 AM CDT TUESDAY MORNING THROUGH 10 PM CDT TUESDAY EVENING... HURRICANE KATRINA TAKING AIM ON THE GULF COAST AND POINTS NORTHWARD... AS OF 10 AM CDT THIS MORNING...HURRICANE KATRINA WAS LOCATED IN THE CENTRAL GULF OF MEXICO...ABOUT 225 MILES TO THE SOUTH SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER. SHE IS MOVING TO THE WEST NORTHWEST AT AROUND 12 MPH...BUT IS EXPECTED TO TURN MORE TO THE NORTHWEST AND EVENTUALLY THE NORTH NORTHWEST OVER THE NEXT 24 HOURS. MOISTURE IN ASSOCIATION WITH KATRINA WILL SPREAD NORTHWARD WELL IN ADVANCE OF THE NORTHWARD MOVING EYE. PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS MIDDLE TN BEGINNING ON MONDAY AND CONTINUING INTO TUESDAY. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE DURING THE PERIOD FROM MONDAY THROUGH TUESDAY. A FLOOD WATCH IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE LATE MONDAY NIGHT THROUGH TUESDAY EVENING. IN ADDITION TO THE HEAVY RAINFALL THREAT...STRONG WINDS OF AS MUCH AS 30 TO 49 MPH...AND GUSTS TO IN EXCESS OF 60 MPH...WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY AS THE CENTER OF KATRINA APPROACHES AND THEN MOVES ACROSS WESTERN PORTIONS OF THE MID STATE. THE RAINFALL AND HIGH WINDS SHOULD DECREASE TUESDAY NIGHT WITH A RETURN TO PARTLY CLOUDY CONDITIONS ON WEDNESDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. BOYD
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.